Vol. 10, No. 1, 2016

Download this article
Download this article For screen
For printing
Recent Issues

Volume 13
Issue 8, 1765–1981
Issue 7, 1509–1763
Issue 6, 1243–1507
Issue 5, 995–1242
Issue 4, 749–993
Issue 3, 531–747
Issue 2, 251–530
Issue 1, 1–249

Volume 12, 10 issues

Volume 11, 10 issues

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
About the Journal
Editorial Board
Subscriptions
Editors' Interests
Submission Guidelines
Submission Form
Editorial Login
Ethics Statement
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Author Index
To Appear
 
Other MSP Journals
On the image of the Galois representation associated to a non-CM Hida family

Jaclyn Lang

Vol. 10 (2016), No. 1, 155–194
Abstract

Fix a prime p > 2. Let ρ : Gal( ¯) GL2(I) be the Galois representation coming from a non-CM irreducible component I of Hida’s p-ordinary Hecke algebra. Assume the residual representation ρ̄ is absolutely irreducible. Under a minor technical condition we identify a subring I0 of I containing p[[T]] such that the image of ρ is large with respect to I0. That is, Imρ contains ker(SL2(I0) SL2(I0a)) for some nonzero I0-ideal a. This paper builds on recent work of Hida who showed that the image of such a Galois representation is large with respect to p[[T]]. Our result is an I-adic analogue of the description of the image of the Galois representation attached to a non-CM classical modular form obtained by Ribet and Momose in the 1980s.

Keywords
Galois representation, Galois deformation, Hida family
Mathematical Subject Classification 2010
Primary: 11F80
Secondary: 11F85, 11F11
Milestones
Received: 7 January 2015
Revised: 6 October 2015
Accepted: 27 November 2015
Published: 14 February 2016
Authors
Jaclyn Lang
UCLA Mathematics Department
University of California, Los Angeles
Box 951555
Los Angeles, CA 90095-1555
United States